Alert archive / Arkansas / Severe Thunderstorm Warnings in 2003
Severe Thunderstorm Warning 261, NWS Little Rock, AR
NWS Little Rock, AR issued this severe thunderstorm warning at May 14, 2003, 9:00 AM CDT for 4 counties in Arkansas. It was in force for 30 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- May 14, 2003, 9:00 AM CDT (14:00 UTC)
- Expired
- May 14, 2003, 9:30 AM CDT
- In force
- 30 min
- Issued by
- NWS Little Rock, AR
- Area
- Counties, with a storm outline in the text
Counties Faulkner County, AR, Lonoke County, AR, Pulaski County, AR, White County, AR
The radar
The Little Rock radar (KLZK), 24 km from the middle of the area, began a volume at 14:03 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Little Rock, AR (KLZK), launched 12:00Z, 2.0 hours before the alert went out and 194 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 869 J/kg
- Mixed-layer CIN
- -116 J/kg
- Mixed-layer LCL
- 474 m above ground
- 0-6 km bulk shear
- 49 kt
- 0-1 km storm-relative helicity
- 66 m²/s²
- 0-3 km storm-relative helicity
- 88 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 2.9
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Little Rock, AR wrote its last area forecast discussion before this severe thunderstorm warning went out at May 14, 4:00 AM CDT, 5 hours earlier.
Area forecast discussion, May 14, 4:00 AM CDT, 5 hours before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE LITTLE ROCK AR
400 AM CDT WED MAY 14 2003
MCS IN SOUTHERN OKLAHOMA WILL LIKELY SPREAD EAST SOUTHEAST INTO
SOUTHERN PARTS OF THE CWA LATER THIS MORNING AND ESPECIALLY THIS
AFTERNOON. THUNDERSTORMS AND LOCALLY HEAVY RAIN SHOULD ACCOMPANY
THIS. CLOUDS IN THE SOUTH WILL LIMIT WARMING AND WILL ONLY GO
WITH MAXES IN THE LOWER TO MID 70S FOR THIS AREA. ALSO CONCERNED
ABOUT THE LOCALLY HEAVY RAIN ON AREAS THAT GOT A LOT OF RAIN
EARLY LAST WEEK. EVEN THOUGH THE HEAVY RAIN WILL LIKELY OCCUR AT
A NOT FAVORABLE TIME FOR FLASH FLOODING...REPEAT THUNDERSTORMS
OVER THE SAME AREAS COULD CAUSE SOME FLOODING. THUS WILL POST A
FLASH FLOOD WATCH FOR TODAY FOR THE SOUTHERN ZONES. ELSEWHERE...
MOISTURE WILL BE HIGH AS WELL AND THERE SHOULD BE AT LEAST
SCATTERED SHOWERS AND THUNDERSTORMS. RAINFALL LIKELY WILL NOT
BE AS MUCH BUT THERE MAY BE A BOUNDARY OR TWO LEFT OVER FROM
CONVECTION LATE YESTERDAY AND OVERNIGHT. WILL KEEP LIKELY POPS
FOR TODAY. ALSO THINK CLOUDS WILL HOLD MAXES DOWN IN THOSE AREAS
WITH LOWER 70S IN THE NORTH AND MID 70S IN OTHER AREAS. SHORT WAVE
IS BY THE AREA BY THIS EVENING. MOISTURE REMAINS HIGH IN THE SOUTH
EARLY TONIGHT BUT IT LOOKS LIKE RAINFALL SHOULD BE DECREASING. WILL
KEEP CHANCE POPS IN FOR TONIGHT. IF MCS IS SLOWER MOVING OUT...
FLASH FLOOD WATCH MAY NEED TO BE EXTENDED BUT THINK RIGHT NOW
THAT THE HEAVY RAINS SHOULD BE OVER BY 00Z. NEXT UPPER TROF
APPROACHES ON THURSDAY BUT STAYS WEST OF THE AREA. LOOKS LIKE THIS
AREA WILL BE IN A LULL AND SHOULD SEE PARTLY CLOUDY SKIES AND
A GOOD WARMUP. CANNOT RULE OUT A BOUNDARY OR TWO LYING AROUND
THE AREA AND WITH THE GOOD HEATING COULD SEE SOME THUNDERSTORMS
DEVELOP ESPECIALLY IN THE AFTERNOON. WILL GO WITH 20 PERCENT POPS
AND HIGHS IN THE MID 80S IN MOST AREAS. THE NEXT TROF BEGINS
AFFECTING THE AREA THURSDAY NIGHT. THERE COULD BE ANOTHER MCS
MOVE IN FROM THE WEST SOMETIME THURSDAY NIGHT INTO FRIDAY. TIMING
AND AREAS MOST AFFECTED STILL UNCERTAIN SO WILL HAVE CHANCE POPS
ACROSS THE BOARD FOR NOW. COLD FRONT SLOWLY MOVES ACROSS THE AREA
LATE FRIDAY NIGHT INTO SATURDAY AS THE UPPER LOW MOVE THROUGH THE
AREA. THIS COULD BE TIME FOR SEVERE WEATHER AND POSSIBLY ANOTHER
MCS MOVING ACROSS THE AREA. WAS TEMPTED TO GO WITH LIKELY POPS
BUT KEPT 50 PERCENT IN FOR NOW. LOOKS LIKE DRIER WEATHER SHOULD
MOVE IN FOR SUNDAY AND MONDAY. THERE MAY BE ANOTHER FRONT NEXT
TUESDAY BUT KEPT FORECAST DRY FOR NOW.
.LZK...FLASH FLOOD WATCH TODAY SOUTH
ZONES 40-41-52>57-62>69Hazardous weather outlook, May 14, 5:00 AM CDT, 4 hours before
ARZ003>007-012>016-021>025-030>034-037>047-052>057-062>069-151000- HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE LITTLE ROCK AR 500 AM CDT WED MAY 14 2003 THIS HAZARDOUS WEATHER OUTLOOK IS FOR A LARGE PART OF ARKANSAS. .DAY ONE...TODAY AND TONIGHT A COMPLEX OF THUNDERSTORMS WILL MOVE FROM OKLAHOMA INTO MAINLY SOUTHERN ARKANSAS THIS MORNING AND THIS AFTERNOON. SOME OF STORMS MAY BECOME SEVERE. LOCALLY HEAVY RAIN SHOULD ACCOMPANY THE THUNDERSTORMS AND A FLASH FLOOD WATCH IS IN EFFECT FOR A LARGE PORTION OF SOUTHERN ARKANSAS FOR TODAY. SCATTERED TO NUMEROUS THUNDERSTORMS WILL ALSO MOVE ACROSS MOST OF THE REST OF THE STATE TODAY AND TONIGHT. THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS OVER ALL OF ARKANSAS FOR TODAY AND TONIGHT. THE MAIN WEATHER THREAT IS DAMAGING WINDS AND HAIL. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY. THERE IS A SLIHGT CHANCE OF THUNDERSTORMS OVER MOST AREAS THURSDAY AND THEN A BETTER CHANCE OF THUNDERSTORMS FRIDAY AND SATURDAY. SOME SEVERE THUNDERSTORMS COULD OCCUR DURING THIS PERIOD. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE REQUIRED MAINLY THIS AFTERNOON AND TONIGHT.
The office that day
Everything else NWS Little Rock, AR issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 13, 7:10 PM CDT | Severe Thunderstorm Warning | LZK | Pike | 40 min |
| May 13, 7:48 PM CDT | Severe Thunderstorm Warning | LZK | Clark, Pike | 47 min |
| May 13, 8:34 PM CDT | Severe Thunderstorm Warning | LZK | Ouachita | 46 min |
| May 14, 1:03 AM CDT | Severe Thunderstorm Warning | LZK | Independence, Jackson | 27 min |
| May 14, 7:31 AM CDT | Severe Thunderstorm Warning | LZK | Independence | 29 min |
| May 14, 9:36 AM CDT | Severe Thunderstorm Warning | LZK | Monroe, Prairie | 39 min |
| May 14, 2:04 PM CDT | Flash Flood Warning | LZK | Pike | 116 min |
| May 14, 3:55 PM CDT | Flash Flood Warning | LZK | Pike | 95 min |
Nearby
Severe Thunderstorm Warnings in Arkansas, 2003Every severe thunderstorm warning in 2003
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.